Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at May 10, 2007, 3:58 PM MDT for Missoula County, Montana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2007, 3:58 PM MDT (21:58 UTC)
- Expired
- May 10, 2007, 5:00 PM MDT
- In force
- 62 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Missoula County, MT
The radar
The Missoula radar (KMSX), 51 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2892 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 102159
SVRMSO
MTC063-102300-
/O.NEW.KMSO.SV.W.0007.070510T2158Z-070510T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
358 PM MDT THU MAY 10 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MISSOULA COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 500 PM MDT(400 PM PDT).
* AT 254 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF
LOLO HOT SPRINGS...OR ABOUT 34 MILES NORTHWEST OF HAMILTON...AND
WAS MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOLO HOT SPRINGS AROUND 405 PM MDT
LOLO AROUND 500 PM MDT.
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS
ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING(800 PM PDT THURSDAY EVENING) FOR EAST CENTRAL IDAHO.
LAT...LON 4666 11405 4666 11433 4667 11438 4663 11448
4664 11457 4663 11459 4666 11464 4672 11461
4683 11414
$$
HENRY2 follow-up statements
000
WWUS55 KMSO 102232
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
431 PM MDT THU MAY 10 2007
MTC063-102300-
/O.CON.KMSO.SV.W.0007.000000T0000Z-070510T2300Z/
MISSOULA MT-
431 PM MDT THU MAY 10 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM
MDT(400 PM PDT) FOR SOUTHWESTERN MISSOULA COUNTY...
* AT 427 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES
SOUTHEAST OF LOLO HOT SPRINGS...OR ABOUT 22 MILES SOUTHWEST OF
MISSOULA...AND WAS MOVING EAST AT 35 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING(800 PM PDT THURSDAY EVENING) FOR EAST CENTRAL IDAHO.
LAT...LON 4666 11405 4666 11433 4667 11438 4663 11448
4664 11457 4663 11459 4666 11464 4672 11461
4683 11414
$$
SMITH000
WWUS55 KMSO 102251
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
451 PM MDT THU MAY 10 2007
MTC063-102301-
/O.EXP.KMSO.SV.W.0007.000000T0000Z-070510T2300Z/
MISSOULA MT-
451 PM MDT THU MAY 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MISSOULA COUNTY
EXPIRES AT 500 PM MDT(400 PM PDT)...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING(800 PM PDT THURSDAY EVENING) FOR EAST CENTRAL IDAHO.
LAT...LON 4666 11405 4666 11433 4667 11438 4663 11448
4664 11457 4663 11459 4666 11464 4672 11461
4683 11414
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:49 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 10, 2:49 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
249 PM MDT THU MAY 10 2007
.DISCUSSION...SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR
SOUTHWEST MONTANA THIS EVENING. SURFACE LOW MOVING INTO NORTH
CENTRAL IDAHO THAT IS DEEPENING WITH THE APPROACH OF A TROUGH IN
OREGON. THUNDERSTORMS HAVE STARTED TO FIRE OFF ACROSS NORTH CENTRAL
IDAHO AND SOUTHWEST MONTANA. THE ATMOSPHERE HAS BECOME VERY
UNSTABLE ACROSS THE REGION AND THE POTENTIAL EXISTS FOR STRONG
WINDS AND LARGE HAIL. AFTER SUNSET THE THUNDERSTORMS SHOULD
DECREASE...WITH SHOWERS LINGERING INTO THE EARLY MORNING. FRIDAY
LOOKS TO BE A DRY AND WARM DAY...BUT AFTERNOON HEATING COULD
PRODUCE A FEW AFTERNOON THUNDERSTORMS. ON SATURDAY A DEEP PACIFIC
TROUGH MOVES TOWARD THE REGION AND TURNS THE UPPER LEVEL FLOW TO A
MORE SOUTHERLY DIRECTION. ATMOSPHERE WILL DESTABILIZE AND COULD SEE
A BETTER CHANCE OF THUNDERSTORMS. SUNDAY THE TROUGH MOVES ACROSS
THE REGION BRINGING COOLER TEMPERATURES AND SOME SHOWERS.
FOR THE REST OF THE FORECAST...THE EXTENDED MODELS ARE NOT IN
COORDINATION...SO HAVE TRENDED THE FORECAST TOWARD CLIMATOLOGY.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN
COVERAGE AND INTENSITY THROUGH THIS EVENING. TERMINALS AFFECTED
WILL BE KMSO...KSMN AND KBTM. MAIN THREAT WITH STORMS TODAY WILL
BE GUSTY AND VARIABLE SURFACE WINDS. MOUNTAIN OBSCURATIONS FROM
LOWERED CEILINGS AND PRECIPITATION...AS WELL AS SMALL HAIL ARE
ALSO POSSIBLE. FLIGHT CONDITIONS SHOULD IMPROVE TONIGHT. PLEASE
SEE APPROPRIATE TAFS AND TWEBS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH UNTIL 9PM MDT FOR MTC023...MTC039...MTC081
AND MTC093
ID...SEVERE THUNDERSTORM WATCH UNTIL 9PM MDT FOR IDC049...IDC059.
&&
SHORT TERM...KOLATA
LONG TERM....HENRY
AVIATION...STEGEMILLERHazardous weather outlook, May 10, 8:39 AM MDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 839 AM MDT THU MAY 10 2007 IDZ005>010-MTZ005>007-043-102200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 839 AM MDT THU MAY 10 2007 /739 AM PDT THU MAY 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE EXPECTED TODAY THROUGH THIS EVENING. THE MAIN CONCERN WILL BE FOR STRONG THUNDERSTORM WIND GUSTS. A FEW OF THESE STORMS COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SATURDAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 10, 3:51 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
351 PM MDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL BUTTE 46.00N 112.53W
05/10/2007 E0.88 INCH SILVER BOW MT PUBLIC
&&
VIAThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:44 PM MDT | Severe Thunderstorm Warning | MSO | Powell | 35 min |
| May 10, 4:04 PM MDT | Severe Thunderstorm Warning | MSO | Lake, Powell | 26 min |
| May 10, 4:08 PM MDT | Severe Thunderstorm Warning | MSO | Missoula | 52 min |
| May 10, 4:12 PM MDT | Severe Thunderstorm Warning | MSO | Ravalli | 48 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.